Stevens-Johnson Syndrome And Toxic Epidermal Necrolysis Possibly Related to Daptomycin And Ceftaroline in a Patient With Persistent Methicillin-Resistant Staphylococcus aureus Bacteremia: A Case Report and Brief Review.
{"title":"Stevens-Johnson Syndrome And Toxic Epidermal Necrolysis Possibly Related to Daptomycin And Ceftaroline in a Patient With Persistent Methicillin-Resistant <i>Staphylococcus aureus</i> Bacteremia: A Case Report and Brief Review.","authors":"Nardine Karam Salgado, Jaina Patel, Stanley Moy","doi":"10.1177/87551225261422617","DOIUrl":null,"url":null,"abstract":"<p><p><b>Objective:</b> We report a unique case of Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) possibly related to administering daptomycin and ceftaroline for persistent methicillin-resistant <i>Staphylococcus aureus</i> (MRSA) bacteremia. We describe treatment strategies and challenges of determining drug causality when multiple antimicrobials are administered. <b>Case:</b> A 78-year-old male developed SJS/TEN during week 6 of daptomycin and ceftaroline therapy. Other antimicrobials administered within the previous 8 weeks included vancomycin, meropenem, piperacillin/tazobactam, levofloxacin, and fluconazole. Causality was assessed using the Algorithm of Drug Causality for Epidermal Necrolysis, which indicated probable association with ceftaroline and possible association with daptomycin. Management included discontinuing both agents, transferring to a burn intensive care unit, wound care, and treatment with intravenous immunoglobulin. <b>Discussion/Conclusion:</b> Stevens-Johnson syndrome and toxic epidermal necrolysis associated with the use of daptomycin and ceftaroline is rare. Appropriate and timely diagnosis and management by a multidisciplinary team led to favorable clinical outcomes.</p>","PeriodicalId":16796,"journal":{"name":"Journal of Pharmacy Technology","volume":" ","pages":"87551225261422617"},"PeriodicalIF":1.5000,"publicationDate":"2026-02-23","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12929076/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Pharmacy Technology","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1177/87551225261422617","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"PHARMACOLOGY & PHARMACY","Score":null,"Total":0}
引用次数: 0
Abstract
Objective: We report a unique case of Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) possibly related to administering daptomycin and ceftaroline for persistent methicillin-resistant Staphylococcus aureus (MRSA) bacteremia. We describe treatment strategies and challenges of determining drug causality when multiple antimicrobials are administered. Case: A 78-year-old male developed SJS/TEN during week 6 of daptomycin and ceftaroline therapy. Other antimicrobials administered within the previous 8 weeks included vancomycin, meropenem, piperacillin/tazobactam, levofloxacin, and fluconazole. Causality was assessed using the Algorithm of Drug Causality for Epidermal Necrolysis, which indicated probable association with ceftaroline and possible association with daptomycin. Management included discontinuing both agents, transferring to a burn intensive care unit, wound care, and treatment with intravenous immunoglobulin. Discussion/Conclusion: Stevens-Johnson syndrome and toxic epidermal necrolysis associated with the use of daptomycin and ceftaroline is rare. Appropriate and timely diagnosis and management by a multidisciplinary team led to favorable clinical outcomes.
期刊介绍:
For both pharmacists and technicians, jPT provides valuable information for those interested in the entire body of pharmacy practice. jPT covers new drugs, products, and equipment; therapeutic trends; organizational, legal, and educational activities; drug distribution and administration; and includes continuing education articles.